Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 5, 2004, 5:56 AM CDT for Davidson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 5:56 AM CDT (10:56 UTC)
- Expired
- Aug 5, 2004, 8:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 051102 FFWBNA TNC037-051300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 556 AM CDT THU AUG 5 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE * UNTIL 800 AM CDT * RAINFALL AMOUNTS OF AS MUCH AS 1 TO 2 INCHES HAVE FALLEN OVER PORTIONS OF DAVIDSON COUNTY EARLIER THIS MORNING. AS ADDITIONAL SHOWERS AND STORMS MOVE SOUTHWARD OUT OF KY...AN ADDITIONAL ONE HALF INCH OR SO OF RAINFALL WILL BE POSSIBLE. THIS WILL ONLY ENHANCE THE CHANCES OF FLASH FLOODING ACROSS THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3626 8675 3610 8701 3606 8674 3614 8659 $$ 21
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:00 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 3:00 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT THU AUG 5 2004 .DISCUSSION... CURRENTLY...SURFACE COLD FRONT STRETCHES FROM NEW YORK CITY AREA ALONG THE OHIO RIVER VALLEY THROUGH NORTHERN ARKANSAS AND CENTRAL OKLAHOMA. STRONG ML/UL TROUGH ACROSS THE AREA. SHOWERS AND THUNDERSTORMS CURRENTLY COVERING MUCH OF MIDDLE TENNESSEE...WITH ADDITIONAL ACTIVITY TO OUR NORTHWEST ALONG THE FRONT. CONVECTION UPSTREAM EXPECTED TO WORK ITS WAY ACROSS THE CWA INTO THE LATE MORNING THUS HAVE RAISED POPS SLIGHTLY WEST...WILL LEAVE LIKELY ON THE PLATEAU. AFTER THE FRONT MOVES THROUGH...EXPECTING COOLER THAN USUAL TEMPS THE NEXT SEVERAL DAYS AS RIDGE EXTENDING FROM HIGH PRESSURE IN SOUTHERN CANADA BUILDS OVER THE AREA. NEXT CHANCE FOR RAIN WILL BE TUESDAY WHEN MORE MOIST AIR IS FORECAST TO REACH MIDDLE TENNESSEE. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 07/VIRTS
Hazardous weather outlook, Aug 5, 5:30 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 5 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING INTO THE AREA COULD BRING EITHER AN ISOLATED SEVERE THUNDERSTORM OR TWO...OR LOCALIZED FLASH FLOODING TO MIDDLE TENNESSEE THIS MORNING. CONDITIONS WILL CLEAR UP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 07
In the hours before
Local storm report, Aug 5, 2:15 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD 3 N DICKSON 36.12N 87.38W
08/05/2004 DICKSON TN LAW ENFORCEMENT
WATER COVERING ROADWAY ON HWY 48
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:12 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
| Aug 4, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| Aug 5, 12:23 AM CDT | Flash Flood Warning | OHX | Dickson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.